MAUDE Adverse Event Report: HOLOGIC, INC CELERO-12; INSTRUMENT, BIOPSY

HOLOGIC, INC CELERO-12; INSTRUMENT, BIOPSY
Model Number CELERO-12
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported by the user site that during a celero biopsy procedure on (b)(6) 2025, "specimen was obtained using the pre-fire method.However, the biopsy needle would not reopen to retrieve the specimen.The hand "priming" function had zero resistance and did not appear to be working properly, so the 1 and 2 buttons did not respond when pushed.The biopsy sequence was attempted at least 15 times, without success.The patient developed a hematoma after the second pass and the area was no longer visualized, so the procedure was aborted.The pathology results were discordant, requiring a second biopsy several weeks later." no further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site that during a celero biopsy procedure on (b)(6) 2025, "specimen was obtained using the pre-fire method.However, the biopsy needle would not reopen to retrieve the specimen.The hand "priming" function had zero resistance and did not appear to be working properly, so the 1 and 2 buttons did not respond when pushed.The biopsy sequence was attempted at least 15 times, without success.The patient developed a hematoma after the second pass and the area was no longer visualized, so the procedure was aborted.The pathology results were discordant, requiring a second biopsy several weeks later." the device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of complaint data and risk assessments, but could not perform any testing procedures, because the device was not returned.Conclusion: the reported issue could not be confirmed because the device was not returned.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.

Brand Name
CELERO-12
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23817055
Report Number1222780-2025-00637
Device Sequence Number13286502
Product Code KNW
UDI-Device Identifier15420045504929
UDI-Public(01)15420045504929(17)270509(10)E25E09RB
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K034021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCELERO-12
Device Catalogue NumberCELERO-12
Device Lot NumberE25E09RB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown